Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Pregnancy Scares » Uhh

 - UBBFriend: Email this page to someone!    
Author Topic: Uhh
ShortAndSweet
Activist
Member # 34672

Icon 1 posted      Profile for ShortAndSweet         Edit/Delete Post 
Hi!

So I was suppose to get my period Wednesday and it has not come yet. I have taken a pregnancy test every day since then and they all say not pregnant. Only two things I can think of:
1- I had sex Sat. and Sun. He went in, but then immediately used a condom so didn't finish inside.
2- I was on antibiotics during this time which is why I used a condom.
3-I am on the pill and I take it religiously.

What's going on?

Posts: 97 | From: USA | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
ShortAndSweet
Activist
Member # 34672

Icon 1 posted      Profile for ShortAndSweet         Edit/Delete Post 
Since I was freaking out about not having a condom first too I took emergency contraception since the antibiotics make the pill not work as well.

Thank you!

Posts: 97 | From: USA | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
ShortAndSweet
Activist
Member # 34672

Icon 1 posted      Profile for ShortAndSweet         Edit/Delete Post 
I took emergency contraception Monday.
Posts: 97 | From: USA | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
What antibiotic did you take? Did you talk to your pharmacist to find out whether it might impact the pill?

So, just to make sure I've got it all: you tahe the pill as directed. While taking an antibiotic, you doubled up with condoms. You once used a condom incorrectly by putting it on only after you had already had direct genital contact. You then took EC. Do I have that right?

If so, you don't need to be concerned with a pregnancy risk. When antibiotics impact protection, they still do not wipe it out completely. So you had some protection from your pill, plus you used the condom. I really would not have even suggested EC in this instance.

However, EC does affect the menstrual cycle, and the most common side-effect is late or missing periods. So, the fact that your withdrawal bleed is late is not a big deal. You'll just have to wait this one out.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
ShortAndSweet
Activist
Member # 34672

Icon 1 posted      Profile for ShortAndSweet         Edit/Delete Post 
Hi! Yes, you got all of that right...Sorry, I am glad you caught on because it was a mess.

I ended up getting my period Saturday during the day which was awesome! The antibiotic I took was Amoxocilan (spelling).

Does that medicine effect your cycle? The pharmacist told me I should use back up birth control and that was it.

Posts: 97 | From: USA | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Any illness or medication can potentially have an impact on cycles. The reproductive system is sensitive.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Sam W
Scarleteen Volunteer
Member # 108189

Icon 1 posted      Profile for Sam W     Send New Private Message       Edit/Delete Post 
Hi shortandsweet,

Of the two things you've taken, the EC is more likely to have an effect on your cycle than the medicine, but you can always call your pharmacist and ask about the side-effects of amoxocilan.

Posts: 1292 | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3